This site is designed for educational purposes only and
is not engaged in rendering medical advice or professional services.
The information provided at this web site is of a general nature
and is not intended to take the place of a physician's advice.
We encourage individuals to discuss what they find on this site
with their healthcare providers.
The answer above was provided by a volunteer, based solely on their experiances and thoughts. These volunteers do not get paid and are not responsible for the accuracy of their responses. IF you disagree with a response, let us know and we will look into it.
- Question: My son finished his second protocol of chemotherapy (procarbazine, thioguanine, CCNU and vincristine) in Feb. 2005. His first chemotherapy protocol was Carboplatin and Vincristine for 12 months ending in early 2003. Both protocols showed initial shrinkage and then stability; however, his dosages were reduced in protocol II due sometimes to low counts. Sometimes his oral dosage was too much for his system and he was sick, not allowing the full dosages to be consumed. We do not know if he was able to get the full effect of the second protocol. The Grade II Fibrilary Thalamic Astrocytoma that is currently stable in the right peduncle measures approximately 2.3 cm by 2.3 cm by 2.0 cm. What do you suggest other than waiting for it to grow and then consider another chemotherapy regimen at that time. He has not yet had any radiation of any type, but is functioning well.
Ask your doctor about agents like Vitamin A (Retinoic Acid), thalidomide and
the benefits and risks of this. If there was a baseline MR-spect then a
follow up may show changes after therapy.